CoViD-19 post-vaccine menorrhagia, metrorrhagia or postmenopausal bleeding and potential risk of vaccine-induced thrombocytopenia in women

Research output: Contribution to journalLetterpeer-review

Abstract

Many women across the world after receiving CoViD vaccines are complaining of irregularities in their menstrual bleeding; some experiencing heavy menstrual bleeding (menorrhagia), some bleeding before their periods were due or bleeding frequently (metrorrhagia/polymenorrhea), whereas some are complaining of postmenopausal bleeding. It is plausible that the vaccine-induced thrombocytopenia may be an explanation for the recent incidences of heavy menstrual bleeding experienced by women in different countries after the CoViD-19 vaccination. Clinicians and front-line healthcare workers are advised to encourage women to report heavy menstrual bleeding or other extraordinary bleeding events post-vaccination formally into the vaccine adverse events reporting system and seek prompt medical advice. Public health agencies and regulatory authorities are also requested to investigate these incidences and issue further warnings, as this can, possibly be an early sign of potentially fatal vaccine-induced prothrombotic thrombocytopenia leading to rare CVST events in younger women.
Original languageEnglish
Article numberbmj.n958/rr-2
JournalThe BMJ
Publication statusE-pub ahead of print - 18 Apr 2021

Fingerprint

Dive into the research topics of 'CoViD-19 post-vaccine menorrhagia, metrorrhagia or postmenopausal bleeding and potential risk of vaccine-induced thrombocytopenia in women'. Together they form a unique fingerprint.

Cite this